Time–space harmonic polynomials relative to a Lévy process

Josep Lluís Solé and Frederic Utzet

Full-text: Open access


In this work, we give a closed form and a recurrence relation for a family of time–space harmonic polynomials relative to a Lévy process. We also state the relationship with the Kailath–Segall (orthogonal) polynomials associated to the process.

Article information

Bernoulli, Volume 14, Number 1 (2008), 1-13.

First available in Project Euclid: 8 February 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

cumulants Lévy processes Teugels martingales time–space harmonic polynomials


Solé, Josep Lluís; Utzet, Frederic. Time–space harmonic polynomials relative to a Lévy process. Bernoulli 14 (2008), no. 1, 1--13. doi:10.3150/07-BEJ6173.

Export citation


  • Barrieu, P. and Schoutens, W. (2006). Iterates of the infinitesimal generator and space–time harmonic polynomials of a Markov process., J. Comput. Appl. Math. 186 300–323.
  • Feinsilver, P. (1986). Some classes of orthogonal polynomials associated with martingales., Proc. Amer. Math. Soc. 98 298–302.
  • Goswami, A. and Sengupta, A. (1995). Time–space polynomial martingales generated by a discrete time martingale., J. Theoret. Probab. 8 417–432.
  • Kendall, M. and Stuart, A. (1977)., The Advanced Theory of Statistics, 1, 4th ed. New York: MacMillan Publishing Co., Inc.
  • McCullagh, P. (1987)., Tensor Methods in Statistics. London: Chapman and Hall.
  • Meyer, P.A. (1976). Un cours sur les integrales stochastiques., Séminaire de Probabilités X. Lecture Notes in Math. 511 245–400. New York: Springer.
  • Neveu, J. (1975)., Discrete Parameter Martingales. Amsterdam: North-Holland.
  • Nualart, D. and Schoutens, W. (2000). Chaotic and predictable representation for Lévy processes., Stochastic Process. Appl. 90 109–122.
  • Sato, K. (1999)., Lévy Processes and Infinitely Divisible Distributions. Cambridge: Cambridge Univ. Press.
  • Schoutens, W. (2000)., Stochastic Processes and Orthogonal Polynomials. Lecture Notes in Statist. 146. New York: Springer.
  • Schoutens, W. and Teugels, J.L. (1998). Lévy processes, polynomials and martingales., Comm. Statist. Stochastic Models 14 (1–2) 335–349.
  • Segall, A. and Kailath, T. (1976). Orthogonal functionals of independent increment processes., IEEE Trans. Inform. Theory IT-22 (3) 287–298.
  • Sengupta, A. (2000). Time–space harmonic polynomials for continuous-time processes and an extension., J. Theoret. Probab. 13 951–976.
  • Solé, J.L. and Utzet, F. (2006). On the orthogonal polynomials associated to a Lévy process., Preprint.
  • Stanley, R.P. (1999)., Enumerative Combinatorics, 2. Cambridge: Cambridge Univ. Press.